Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 106, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Sep 18, 2021, 4:32 PM CDT for Bedford County, Tennessee. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2021, 4:32 PM CDT (21:32 UTC)
- Expired
- Sep 18, 2021, 8:07 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wartrace Creek at Wartrace (WRTT1).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
640
WGUS84 KOHX 182132
FLSOHX
Flood Advisory
National Weather Service Nashville TN
432 PM CDT Sat Sep 18 2021
...The National Weather Service in Nashville has issued a Flood
Advisory for the following rivers in Tennessee...
Wartrace Creek Near Wartrace affecting Bedford County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
TNC003-191545-
/O.NEW.KOHX.FL.Y.0106.210918T2132Z-000000T0000Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
432 PM CDT Sat Sep 18 2021
The National Weather Service in Nashville has issued a
* Flood Advisory for
the Wartrace Creek Near Wartrace.
* From this afternoon until further notice.
* At 4:00 PM CDT Saturday the stage was 9.2 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water begins to inundate Winette Ayers Park.
&&
LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
3552 8630 3548 8633
$$
071 follow-up statement
072
WGUS84 KOHX 190107
FLSOHX
Flood Advisory
National Weather Service Nashville TN
807 PM CDT Sat Sep 18 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Wartrace Creek Near Wartrace affecting Bedford County.
TNC003-190215-
/O.CAN.KOHX.FL.Y.0106.000000T0000Z-210919T0107Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
807 PM CDT Sat Sep 18 2021
...The Flood Advisory for the Wartrace Creek Near Wartrace has been
cancelled...
The Flood Advisory is cancelled for
the Wartrace Creek Near Wartrace.
* At 7:00 PM CDT Saturday the stage was 7.2 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3548 8635 3552 8637 3558 8636 3556 8627
3552 8630 3548 8633
$$
07What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 18, 2:24 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 18, 2:24 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 224 PM CDT Sat Sep 18 2021 .DISCUSSION... This afternoon's active weather was due to the close proximity of the 850 mb front which line up favorably with a west to east mid/upper level trough axis. Dynamics in association with these features have since moved southward across far southern Middle TN. For this evening, the aforementioned trend will continue. the precipitation will undergo a decrease in coverage and intensity. Will be sure to utilize a pre evening period to reflect the downward pop trend. All that said however, look for the pop trend to once again start to increase tomorrow morning. The upper low, currently over Louisiana will begin to lift northward, carrying added dynamics which will phase with a developing moisture channel. By tomorrow afternoon and evening showers and a few tstms will again reach the likely to categorical level. Qpf amounts will be between 1/2 and 1 inch for most areas. Some locally heavier amounts cannot be ruled out given the higher pwats. For this reason, the flash flood watch will remain in effect. FFG thresholds are rather low to begin with and the additional rainfall today will only serve to aggravate the flood potential. The upper level dynamics will morph into just an open wave by Monday. Pop inclusion, still likely, will be warranted given the location of the axis to our west. However, qpf values should remain low as weak dynamics pair up with a reasonably favorable moisture channel. For the near term temps, look for low diurnal ranges with muggy conditions. Lows upper 60s and highs near 80. In the ext fcst, once we get to Tuesday, a cold front will be on approach. Showers and thunderstorms look likely for Tuesday afternoon into the overnight hours. Forcing along the boundary pairs up with just weak instability and shear. So, at this point, not anticipating any severe weather. Weaker forcing does pair up with some post frontal moisture so we could see a few showers persist into Wednesday morning. Drier and cooler air will follow through the remainder of the week. For the ext temps, Sfc high building in will reach its closest proximity Wednesday night and Thursday night. So, under mostly clear skies look for lows in the upper 40s to lower 50s. Meanwhile, 850 mb temps drop down to the 6c-9c level. Thus, for high temps, look for 70 to 75 degrees with lower humidities on Wednesday and Thursday. By the weekend, it will be slightly warmer but still very nice with highs approaching 80. && .AVIATION... 18Z TAF DISCUSSION. Radar trends indicate shower and thunderstorm activity should continue to taper over the next few hours, and model guidance shows predominantly VFR conditions at all locations after about 22Z. Overnight, light and variable winds should keep any VIS reduction to a minimum, then sometime toward the end of the forecast period showers and thunderstorms are expected to return. Will have a better grasp of intensity and coverage with later forecasts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 69 81 69 80 69 / 40 80 80 80 50 Clarksville 68 80 68 80 68 / 30 70 70 80 40 Crossville 66 78 65 76 65 / 40 70 70 80 40 Columbia 68 81 69 81 69 / 50 80 80 80 50 Lawrenceburg 69 80 69 82 69 / 50 80 80 80 50 Waverly 67 80 68 80 68 / 50 70 70 80 40 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday evening for Bedford-Cheatham- Davidson-Giles-Hickman-Lawrence-Lewis-Marshall-Maury-Perry- Robertson-Rutherford-Sumner-Wayne-Williamson-Wilson. && DISCUSSION......21 AVIATION........05
Hazardous weather outlook, Sep 18, 2:46 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 246 AM CDT Sat Sep 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 246 AM CDT Sat Sep 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Flash Flood Watch is in effect for central and southwest Middle Tennessee today. Numerous showers and thunderstorms with moderate to heavy rainfall are expected across the area today before a break in rainfall occurs tonight. Areas that received heavy rainfall could also see flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Flash Flood Watch is in effect for central and southwest Middle Tennessee on Sunday. Numerous additional showers and thunderstorms are anticipated on Sunday with moderate to heavy rainfall which may lead to flash flooding. Total rainfall amounts from Saturday through Sunday of 1 to 3 inches are expected, with locally higher amounts of 4 to 6 inches are possible. More showers and storms are anticipated on Monday and Tuesday as well, with locally heavy rainfall and localized flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for potential flash flooding today and Sunday. Please relay any information about observed flooding to the NWS while following all local, state, and CDC guidelines. Shamburger
In the hours before
Local storm report, Sep 18, 4:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
425 PM CDT SAT SEP 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 4 W CHARLOTTE 36.18N 87.42W
09/18/2021 DICKSON TN EMERGENCY MNGR
DELAYED REPORT: FLOODING IMPACTED A HOME ON BIG BARTONS
CREEK ROAD WEST OF CHARLOTTE.
&&
EVENT NUMBER OHX2100641
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:04 PM CDT | Areal Flood Advisory | OHX | Perry, Wayne | 2 hr |
| Sep 17, 8:32 PM CDT | Areal Flood Advisory | OHX | Hickman | 58 min |
| Sep 18, 2:24 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 65 hr |
| Sep 18, 9:54 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Stewart and 1 more | 3 hr |
| Sep 18, 10:28 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Sep 18, 10:49 AM CDT | Areal Flood Advisory | OHX | Jackson, Smith, Trousdale, Wilson | 3 hr |
| Sep 18, 11:21 AM CDT | Areal Flood Advisory | OHX | Jackson, Overton, Putnam | 3 hr |
| Sep 18, 1:29 PM CDT | Areal Flood Advisory | OHX | Bedford, Coffee | 3 hr |
| Sep 18, 3:25 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee | 4 hr |
| Sep 18, 4:15 PM CDT | Areal Flood Advisory | OHX | Giles | 2 hr |
| Sep 18, 5:21 PM CDT | Flash Flood Warning | OHX | Giles | 114 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.